Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 37, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Nov 13, 2017, 9:37 AM EST. It took effect at Nov 13, 2017, 7:00 PM EST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2017, 9:37 AM EST (14:37 UTC)
- In effect from
- Nov 13, 2017, 7:00 PM EST
- Expired
- Nov 15, 2017, 10:00 AM EST
- In force
- 39 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
067 WHUS72 KMFL 131437 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 937 AM EST MON NOV 13 2017 ...SMALL CRAFT ADVISORY CANCELLED FOR ATLANTIC WATERS... ...SMALL CRAFT ADVISORY IN EFFECT FOR OFFSHORE GULF WATERS TONIGHT... AMZ650-651-670-671-131545- /O.CAN.KMFL.SC.Y.0036.000000T0000Z-171113T1500Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 937 AM EST MON NOV 13 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. THE ATLANTIC SEAS FALL FALLEN BELOW 7 FEET THIS MORNING DUE TO THE NORTHEAST SWELL DECREASING TO LESS THAN 2 FEET. THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR ALL THE ATLANTIC WATERS OF SOUTH FLORIDA. $$ GMZ676-140200- /O.NEW.KMFL.SC.Y.0037.171114T0000Z-171114T1200Z/ WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 937 AM EST MON NOV 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY. * WINDS AND SEAS...NORTHEAST AROUND WINDS 20 KT WITH GUSTS UP TO 30 KT TONIGHT. SEAS BUILDING 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
6 follow-up statements
958 WHUS72 KMFL 131949 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 249 PM EST MON NOV 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT FOR OFFSHORE GULF WATERS TONIGHT... GMZ676-141100- /O.CON.KMFL.SC.Y.0037.171114T0000Z-171114T1200Z/ WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 249 PM EST MON NOV 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
580 WHUS72 KMFL 140158 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 858 PM EST MON NOV 13 2017 AMZ650-651-670-671-141600- /O.EXB.KMFL.SC.Y.0037.000000T0000Z-171114T1600Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 858 PM EST MON NOV 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 AM EST TUESDAY. * WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ676-141600- /O.EXT.KMFL.SC.Y.0037.000000T0000Z-171114T1600Z/ WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 858 PM EST MON NOV 13 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
198 WHUS72 KMFL 140820 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 320 AM EST TUE NOV 14 2017 AMZ650-651-670-671-GMZ676-141600- /O.CON.KMFL.SC.Y.0037.000000T0000Z-171114T1600Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 320 AM EST TUE NOV 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KTS. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
579 WHUS72 KMFL 141509 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1009 AM EST TUE NOV 14 2017 ...SMALL CRAFT ADVISORY CANCELLED FOR ATLANTIC WATERS... ...SMALL CRAFT ADVISORY EXTENDED FOR OFFSHORE GULF WATERS... AMZ650-651-670-671-141615- /O.CAN.KMFL.SC.Y.0037.000000T0000Z-171114T1600Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 1009 AM EST TUE NOV 14 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS HAVE FALLEN BELOW 20 KNOTS OVER THE ATLANTIC WATERS THIS MORNING. THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THE ATLANTIC WATERS. $$ GMZ676-151000- /O.EXT.KMFL.SC.Y.0037.000000T0000Z-171115T1400Z/ WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 1009 AM EST TUE NOV 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST WEDNESDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT THIS AFTERNOON BEFORE INCREASING TO 20 TO 25 KNOTS THIS EVENING INTO TONIGHT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
756 WHUS72 KMFL 142111 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 411 PM EST TUE NOV 14 2017 GMZ676-150515- /O.EXT.KMFL.SC.Y.0037.000000T0000Z-171116T0000Z/ WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 411 PM EST TUE NOV 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
048 WHUS72 KMFL 150742 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 242 AM EST WED NOV 15 2017 AMZ650-670-160000- /O.NEW.KMFL.SW.Y.0004.171115T0742Z-171116T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 242 AM EST WED NOV 15 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS, WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER, BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ GMZ676-151500- /O.EXT.KMFL.SC.Y.0037.000000T0000Z-171115T1500Z/ WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 242 AM EST WED NOV 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...NORTHEAST AROUND WINDS 20 KTS. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 9:33 AM EST, 4 minutes earlier.
Area forecast discussion, Nov 13, 9:33 AM EST, 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
933 AM EST Mon Nov 13 2017
.UPDATE...
A weak frontal boundary was located over Lake Okeechobee this
morning, as another weak frontal boundary located over northern
Florida. These two frontal boundaries will wash out this afternoon,
as high pressure builds into the Southeastern United States
allowing for the northeast wind flow to increase to breezy
conditions. This will allow for a return of isolated to scattered
showers this afternoon into this evening over South Florida
especially over the eastern areas. Therefore, the pops will remain
in the isolated to scattered range today with the highest pops
over the eastern areas. The threat of rip currents will also
continue along the east coast beaches of South Florida today, due
to the northeast winds increasing to breezy conditions.
The Atlantic seas will be decreasing a little bit to 4 to 6 feet
today, due to the northeast swells decreasing to 2 feet or less.
However, the winds will remain out of the northeast at 15 to 20
knots today in both the Atlantic and offshore Gulf waters.
Therefore, the SCA will be replace with an SCEC for the Atlantic
Waters, and will keep the SCEC up for the offshore Gulf waters for
today.
The winds are forecast to increase to 20 to 25 knots in the
offshore Gulf waters tonight in the latest short range models.
Therefore, an SCA has been issued for the offshore gulf waters for
tonight.
Rest of the forecast looks good at this time and no other changes
are planned.
&&
.UPDATE...54/BNB
.PREV DISCUSSION... /issued 557 AM EST Mon Nov 13 2017/
AVIATION...
A weak, stalled boundary continues to act as a trigger for showers
and an occasional thunderstorm this morning. Through the day, a
developing surface low will slowly push the boundary south again
as a cold front, once again enhancing chances for SHRA through
tomorrow. A few TSRA are also possible through the day. VFR
predominate, with brief IFR possible under heavy SHRA.
&&
PREV DISCUSSION... /issued 426 AM EST Mon Nov 13 2017/
DISCUSSION...
The 13/00Z sounding shows a moist layer from the surface to near
700 mb, with slightly drier air in the mid and upper levels. East
easterly flow can also be noted, around 15 to 20 mph. Water vapor
imagery loop clearly indicates a rather abrupt moisture surge
moving northward from the Florida Straights, accompanied by a weak
shortwave aloft. The increase in moisture and instability has led
to scattered showers and isolated thunderstorms moving quickly
from east to west across the east coast metro. Short range
models, including the HRRR and WRF-ARW, have sporadic activity
continuing area wide through early this morning. A deep trough of
low pressure over the eastern CONUS will continue to sag
southward today, helping to maintain the deep moist east
northeast flow. Thus, scattered moderate to occasionally heavy
showers will continue to develop and move on shore from the
Atlantic, affecting mainly the eastern portion of the peninsula.
The GFS progs lifted index values to range between
-4 and -5 C, translating to plenty of instability for a few
embedded thunderstorms to develop. The main threat with these
storms would be brief heavy rain, and occasional lightning
strikes. Maximum temperatures this afternoon are forecast from the
low to mid 80s, near normal for this time of year.
Tuesday through Thursday: As the aforementioned front continues
to drop southward over the Florida peninsula, it will begin to
weaken and wash out. A relatively moist east northeast flow will
persist, but expect a decrease in overall moisture and
instability values. Behind the dieing front, slightly cooler and
drier air should advect southward in our CWA. Maximum
temperatures Tuesday through Thursday will struggle to reach the
lower 80s, which is at or just shy of seasonal norms.
The next significant synoptic feature, a stronger cold front, is
progged to affect South Florida by this weekend. The GFS pushes
the front south of the peninsula by Sunday morning, while the
ECMWF is slower, delaying the frontal passage until late Sunday.
Either way, this scenario would bring a noticeably cooler and
drier weather pattern to the region.
MARINE...
Breezy ENE winds will continue through the next
couple of days with Small Craft Advisory conditions in effect
until mid morning for the Atlantic waters. Deep moisture ahead of
a digging front will help generate scattered showers and a
slight chance of thunderstorms through mid week.
BEACH FORECAST...
Breezy east northeast winds, 15 to 20 mph, will lead to a high
risk of rip currents for all Atlantic beaches through Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 82 73 81 70 / 40 30 40 40
Fort Lauderdale 82 74 82 71 / 40 30 40 40
Miami 84 76 82 73 / 40 30 40 30
Naples 86 70 84 67 / 20 10 20 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for FLZ168-172-173.
AM...None.
GM...Small Craft Advisory from 7 PM this evening to 7 AM EST Tuesday
for GMZ676.
&&
UPDATE...54/BNB
DISCUSSION...27/JT
MARINE...27/JT
AVIATION...13
BEACH FORECAST...27/JTHazardous weather outlook, Nov 13, 4:11 AM EST, 5 hours 26 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 411 AM EST Mon Nov 13 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 132115- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 411 AM EST Mon Nov 13 2017 ...High Risk of Rip Currents for the Atlantic Beaches... ...Hazardous Marine Conditions for the Atlantic Waters this Morning... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip Currents: There is a high risk of rip currents for the Atlantic beaches of South Florida. Waves: Seas are forecast to be around 7 feet across most of the Atlantic waters this morning. Wind: The wind across the Atlantic waters is forecast to be 15 to 20 knots today. The wind over the offshore Gulf waters is forecast to increase to 20 to 25 kts this evening. Thunderstorms: Isolated thunderstorms are possible today across much of South Florida. The main hazard will be lightning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The threat of strong rip currents along the Atlantic beaches may continue through middle of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.